Alert archive / Montana / High Wind Warnings in 2025
High Wind Warning 8, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 31, 2025, 1:11 AM MST for 7 counties in Montana. It took effect at Jan 31, 2025, 12:00 PM MST. It was in force for 28 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 31, 2025, 1:11 AM MST (08:11 UTC)
- In effect from
- Jan 31, 2025, 12:00 PM MST
- Expired
- Feb 1, 2025, 4:27 PM MST
- In force
- 28 hr
- Issued by
- NWS Great Falls, MT
Counties Cascade County, MT, Fergus County, MT, Glacier County, MT, Judith Basin County, MT, Madison County, MT, Pondera County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 5 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 31, 12:30 PM MST | HIGH SUST WINDS 40 | 4 Nne Mcallister, MT | Average sustained wind speed of 40 mph from 1130 to 1230 local time. |
| Jan 31, 3:00 PM MST | NON-TSTM WND GST 60 | 6 Wsw Big Sky, MT | Mesonet station YCTIM Yellowstone Club - Avalanche. |
| Jan 31, 7:45 PM MST | NON-TSTM WND GST 57 | 1 Ene East Glacier Park, MT | Mesonet station MTBRN Two Medicine Bridge (MT DOT). |
| Jan 31, 8:25 PM MST | HIGH SUST WINDS 50 | 9 Ese East Glacier Park, MT | Average high sustained wind speed of 50 mph from 1925 to 2025 local time. |
| Jan 31, 11:52 PM MST | NON-TSTM WND GST 56 | 7 Ese Hilger, MT | Mesonet station JPKM8 Judith Peak RAWS. |
| Feb 1, 12:44 AM MST | NON-TSTM WND GST 52 | 5 Wsw Geyser, MT | |
| Feb 1, 2:45 AM MST | NON-TSTM WND GST 61 | 2 Se Browning, MT | Mesonet station MTBWG Browning (MT DOT). |
| Feb 1, 6:00 AM MST | NON-TSTM WND GST 53 | 16 Wsw Cut Bank, MT | |
| Feb 1, 11:52 AM MST | NON-TSTM WND GST 57 | 7 Ese Hilger, MT | Mesonet station JPKM8 Judith Peak RAWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 8.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3016 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
415 WWUS75 KTFX 310811 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 111 AM MST Fri Jan 31 2025 MTZ325-312300- /O.UPG.KTFX.HW.A.0006.250131T1900Z-250202T0100Z/ /O.NEW.KTFX.HW.W.0008.250131T1900Z-250202T0100Z/ Madison River Valley- Including the following locations: Ennis, Jeffers, Cameron, Norris, and McAllister 111 AM MST Fri Jan 31 2025 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST SATURDAY... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Madison River Valley. * WHEN...From noon today to 6 PM MST Saturday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ302-312300- /O.UPG.KTFX.HW.A.0006.250201T0600Z-250202T0300Z/ /O.NEW.KTFX.HW.W.0008.250201T0600Z-250202T0300Z/ Northern High Plains- Including the following locations: Heart Butte, Browning, and Dupuyer 111 AM MST Fri Jan 31 2025 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 PM MST SATURDAY... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph expected. * WHERE...Northern High Plains. * WHEN...From 11 PM this evening to 8 PM MST Saturday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ303-312-313-312300- /O.UPG.KTFX.HW.A.0006.250201T0600Z-250202T0300Z/ /O.NEW.KTFX.HW.W.0008.250201T0600Z-250202T0300Z/ Eastern Glacier, Western Toole, and Central Pondera-Cascade County below 5000ft-Judith Basin County and Judith Gap- Including the following locations: Moccasin, Stanford, Benchland, Cut Bank, Raynesford, Great Falls, Ethridge, Geyser, Hobson, Santa Rita, and Windham 111 AM MST Fri Jan 31 2025 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 PM MST SATURDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties, Cascade County below 5000ft, and Judith Basin County and Judith Gap. * WHEN...From 11 PM this evening to 8 PM MST Saturday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ Hoenisch
5 follow-up statements
930 WWUS75 KTFX 312020 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 120 PM MST Fri Jan 31 2025 MTZ325-011200- /O.CON.KTFX.HW.W.0008.000000T0000Z-250202T0100Z/ Madison River Valley- Including the following locations: Norris, McAllister, Ennis, Jeffers, and Cameron 120 PM MST Fri Jan 31 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST SATURDAY... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Madison River Valley. * WHEN...Until 6 PM MST Saturday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ302-011200- /O.CON.KTFX.HW.W.0008.250201T0600Z-250202T0300Z/ Northern High Plains- Including the following locations: Heart Butte, Dupuyer, and Browning 120 PM MST Fri Jan 31 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM MST SATURDAY... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph expected. * WHERE...Northern High Plains. * WHEN...From 11 PM this evening to 8 PM MST Saturday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ303-312-313-011200- /O.CON.KTFX.HW.W.0008.250201T0600Z-250202T0300Z/ Eastern Glacier, Western Toole, and Central Pondera-Cascade County below 5000ft-Judith Basin County and Judith Gap- Including the following locations: Raynesford, Great Falls, Geyser, Windham, Hobson, Santa Rita, Stanford, Ethridge, Cut Bank, Moccasin, and Benchland 120 PM MST Fri Jan 31 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM MST SATURDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties, Cascade County below 5000ft, and Judith Basin County and Judith Gap. * WHEN...From 11 PM this evening to 8 PM MST Saturday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ RG
519 WWUS75 KTFX 010240 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 740 PM MST Fri Jan 31 2025 MTZ302-011800- /O.EXT.KTFX.HW.W.0008.250201T0240Z-250202T0300Z/ Northern High Plains- Including the following locations: Heart Butte, Browning, and Dupuyer 740 PM MST Fri Jan 31 2025 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST SATURDAY... * WHAT...Southwest winds 35 to 55 mph, with gusts up to 75 mph. * WHERE...Northern High Plains. * WHEN...Until 8 PM MST Saturday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ325-011800- /O.CON.KTFX.HW.W.0008.000000T0000Z-250202T0100Z/ Madison River Valley- Including the following locations: Cameron, Ennis, McAllister, Norris, and Jeffers 740 PM MST Fri Jan 31 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST SATURDAY... * WHAT...South winds 30 to 40 mph, with gusts up to 60 mph. * WHERE...Madison River Valley. * WHEN...Until 6 PM MST Saturday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ303-312-313-011800- /O.CON.KTFX.HW.W.0008.250201T0600Z-250202T0300Z/ Eastern Glacier, Western Toole, and Central Pondera-Cascade County below 5000ft-Judith Basin County and Judith Gap- Including the following locations: Geyser, Moccasin, Santa Rita, Raynesford, Stanford, Great Falls, Ethridge, Hobson, Windham, Benchland, and Cut Bank 740 PM MST Fri Jan 31 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM MST SATURDAY... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties, Cascade County below 5000ft, and Judith Basin County and Judith Gap. * WHEN...From 11 PM this evening to 8 PM MST Saturday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Moldan
320 WWUS75 KTFX 010815 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 115 AM MST Sat Feb 1 2025 MTZ302-020100- /O.CON.KTFX.HW.W.0008.000000T0000Z-250202T0300Z/ Northern High Plains- Including the following locations: Heart Butte, Browning, and Dupuyer 115 AM MST Sat Feb 1 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 35 to 55 mph, with gusts up to 75 mph. * WHERE...Northern High Plains. * WHEN...Until 8 PM MST this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ303-312-313-020100- /O.CON.KTFX.HW.W.0008.000000T0000Z-250202T0300Z/ Eastern Glacier, Western Toole, and Central Pondera-Cascade County below 5000ft-Judith Basin County and Judith Gap- Including the following locations: Hobson, Raynesford, Windham, Stanford, Cut Bank, Great Falls, Benchland, Geyser, Moccasin, Ethridge, and Santa Rita 115 AM MST Sat Feb 1 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties, Cascade County below 5000ft, and Judith Basin County and Judith Gap. * WHEN...Until 8 PM MST this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ325-020100- /O.CON.KTFX.HW.W.0008.000000T0000Z-250202T0100Z/ Madison River Valley- Including the following locations: Jeffers, Cameron, McAllister, Ennis, and Norris 115 AM MST Sat Feb 1 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...South winds 30 to 40 mph, with gusts up to 60 mph. * WHERE...Madison River Valley. * WHEN...Until 6 PM MST this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AM
201 WWUS75 KTFX 012138 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 238 PM MST Sat Feb 1 2025 MTZ302-303-012245- /O.CAN.KTFX.HW.W.0008.000000T0000Z-250202T0300Z/ Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Cut Bank, Browning, Ethridge, Heart Butte, Santa Rita, and Dupuyer 238 PM MST Sat Feb 1 2025 ...HIGH WIND WARNING IS CANCELLED... The Arctic front has moved through the Browning and Cut Bank Areas early this afternoon bringing an end to the threat for High Winds; however, gusty north winds will persist through the afternoon hours. $$ MTZ312-313-020300- /O.CON.KTFX.HW.W.0008.000000T0000Z-250202T0300Z/ Cascade County below 5000ft-Judith Basin County and Judith Gap- Including the following locations: Benchland, Raynesford, Windham, Great Falls, Hobson, Moccasin, Stanford, and Geyser 238 PM MST Sat Feb 1 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph. * WHERE...Cascade County below 5000ft and Judith Basin County and Judith Gap. * WHEN...Until 8 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ325-020100- /O.CON.KTFX.HW.W.0008.000000T0000Z-250202T0100Z/ Madison River Valley- Including the following locations: Ennis, Jeffers, McAllister, Cameron, and Norris 238 PM MST Sat Feb 1 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph. * WHERE...Madison River Valley. * WHEN...Until 6 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Moldan
747 WWUS75 KTFX 012327 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 427 PM MST Sat Feb 1 2025 MTZ312-313-020030- /O.CAN.KTFX.HW.W.0008.000000T0000Z-250202T0300Z/ Cascade County below 5000ft-Judith Basin County and Judith Gap- Including the following locations: Benchland, Raynesford, Windham, Great Falls, Hobson, Moccasin, Stanford, and Geyser 427 PM MST Sat Feb 1 2025 ...HIGH WIND WARNING IS CANCELLED... The threat has ended. $$ MTZ325-020030- /O.CAN.KTFX.HW.W.0008.000000T0000Z-250202T0100Z/ Madison River Valley- Including the following locations: Ennis, Jeffers, McAllister, Cameron, and Norris 427 PM MST Sat Feb 1 2025 ...HIGH WIND WARNING IS CANCELLED... The threat has ended. $$ Moldan
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 30, 9:48 PM MST, 3 hours 23 minutes earlier. Its key messages:
- Strong winds are possible across portions of Southwest through North Central Montana from Friday through Saturday.
- An Arctic front will surge south Saturday afternoon and evening, bringing much colder temperatures to the plains of Central and North Central Montana through next week.
- A prolonged period of accumulating snow, beginning as early as Friday along the Continental Divide, is expected in wake of the Arctic front and through the upcoming work week.
Area forecast discussion, Jan 30, 9:48 PM MST, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 948 PM MST Thu Jan 30 2025 Aviation Section Updated. .KEY MESSAGES... - Strong winds are possible across portions of Southwest through North Central Montana from Friday through Saturday. - An Arctic front will surge south Saturday afternoon and evening, bringing much colder temperatures to the plains of Central and North Central Montana through next week. - A prolonged period of accumulating snow, beginning as early as Friday along the Continental Divide, is expected in wake of the Arctic front and through the upcoming work week. && .UPDATE... /Issued 936 PM MST Thu Jan 30 2025/ Not a whole lot has changed with the forecast and messaging of the incoming impacts from the system this weekend. Breezy winds tonight across the North-Central MT plains will keep overnight temperatures slightly warmer than guidance. Snow arrives along the Continental Divide in the morning. Strong winds also increase along the Rocky Mountain Front and the Madison River Valley late morning/early afternoon. These strong winds combined with the falling snow will cause significant visibility reductions. -Wilson && .DISCUSSION... /Issued 936 PM MST Thu Jan 30 2025/ - Meteorological Overview: After at least a week of dry conditions and above normal temperatures, a cold and moist westerly flow aloft is expected to send a series of shortwaves through the Northern Rockies while an Arctic boundary surges southward and plunges temperatures down to near and below zero. Snow begins along the Rocky Mountain Front (RMF) as early as Friday January 31st and continues periodically into the following week, with the most impactful winds and heaviest burst of snow for the RMF expected Saturday morning and early afternoon. The remainder of the forecast area may see periods of locally intense snow showers and gusty winds with the passage of a Pacific front Saturday afternoon before the Arctic boundary surges southward Saturday night into Sunday. The Arctic boundary will become stationary or even retreat to the north some on Sunday, potentially setting up somewhere along or just to the north of the I90 corridor. Local knowledge suggests that a more concentrated area of snow will set up along the boundary Sunday into Monday, while other areas see periods of lighter end snows. A stronger shortwave approaches later Monday into Tuesday and initially brings warm air advection aloft for widespread overrunning snow, mostly for plains locations. The final round of snow comes with the passage of the main shortwave Tuesday night into Wednesday and may be heavy at times. - Greely - Forecast Confidence & Scenarios: High Winds from Friday through Saturday : Madison River Valley - The pressure gradient orientated perpendicular to the north-south valleys of Southwest Montana will begin to strengthen this evening as surface high pressure over Eastern Idaho builds and an area of weak low pressure remains in place over the plains of Central and North Central Montana. This strengthening pressure gradient, with values of 0.05 to 0.10 mb/km, will lead to increasing southerly surface winds within the constricted Madison River Valley of Madison County starting tonight. Winds will then become strong and gusty by Friday afternoon as the low to mid-level southwesterly flow increases to between 35-45kts. While the aforementioned pressure gradient will gradually relax into the day on Saturday across Southwest Montana, persistent southwesterly flow of 35-45kts just above the surface will help to maintain strong and gusty winds through Saturday afternoon. Latest NBM probabilities for wind gusts in excess of 48kts from Friday afternoon through Saturday afternoon range from 50-80%, with the probability for sustained wind speeds in excess of 34kts also ranging from 50-80%. Given the surface setup and supportive wind probabilities a High Wind Watch has been issued from noon Friday through Saturday afternoon. Lower Elevations of Cascade and Judith Basin County - Increasing westerly flow ahead of a potent shortwave and associated Pacific front on Saturday has the potential to produce high winds along portions of the Montana Hwy 200/US Hwy 89 corridors from Great Falls to Eddies Corner, along with in/near the city of Cascade. While NBM probabilities for wind gusts across these areas generally range from a 50-80% chance the probability for sustained wind speeds in excess of 34kts are nearly the same if not 5-10% higher. Given the strong support for high sustained speeds combined with the favorable timing of the Pacific front (early to mid-afternoon on Saturday) a High Wind Watch has been issued here from late Friday evening through Saturday afternoon. Rocky Mountain Front and adjacent high plains - BUFKIT soundings marginally support the potential for mountain wave activity from Friday night through Saturday morning; however, thermal profiles near ridgetops are less than ideal. Of more concern, and similar to portions of Central Montana will be the increasing cross barrier from Saturday morning through the afternoon, which will coincide with the passage of the Pacific front and shortwave aloft. Should the strongest winds remain solely with the passage of the Pacific front then this scenario would likely only result in a 3-6 hour window of high winds vs the current High Wind Watch timeframe. NBM probabilities for wind gusts in excess of 48kts for the Cut Bank area on Saturday are 75%, with identical probabilities for sustained speeds of 34kts or greater. For the Browning area and points south along the US Hwy 89 corridor to the MT Hwy 44 Jct the probability for wind gusts in excess of 64kts are 40-70% and for sustained speeds of 44kts or greater is 30-60%. One reason for not upgrading the High Wind Watch with this forecast package was concerns that the Arctic front could influence/intrude on the aforementioned areas prior to the Pacific front arriving, which would all but inhibit the strong winds from mixing down. Accumulating Snow : A prolonged period of accumulating snow, with a duration of blowing snow from Friday through Saturday along the Continental Divide (especially from Marias Pass to near Browning), remains on track across the Northern Rockies from the end of the work week through at least the middle of the upcoming work week. With respect to the orographic upslope/overrunning from along the Continental Divide from Friday afternoon through Monday afternoon the latest NBM 25th Percentile ranges from 8-14" with the NBM 75th percentile ranging from 14-24". With EFI values ranging from 0.5 to 0.7 across the Divide it is not out of the realm of possibilities for the NBM 75th Percentile values to verify , which combined with strong and gusty winds will produce accumulating impacts. Beyond Monday afternoon ECMWF EFIs continue to hint at the potential for a climatologically extreme event with respect to snowfall, especially when the mid- level warm front and shortwave lift north over the Arctic airmass from Monday night into Wednesday. - Moldan && .AVIATION... 31/06Z TAF Period KEKS: Winds will steadily increase at KEKS through the next 24 hours, with 50 kt winds likely by the end of the TAF period. Aside from the winds, expect VFR conditions with just a 30% chance of a snow shower causing MVFR conditions after 21z. Elsewhere: VFR conditions will be the norm across North Central and Southwestern Montana over the next 24 hours. Winds will be gusty, especially at KGTF and KCTB during the daytime on Friday, but otherwise expect no significant weather to impact flight operations. Ludwig Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PRELIMINARY POINT TEMPS/POPS... GTF 47 36 43 38 / 0 0 0 10 CTB 50 30 40 32 / 0 0 0 10 HLN 28 17 41 27 / 0 0 0 50 BZN 29 12 37 21 / 0 0 0 20 WYS 33 0 28 21 / 0 0 40 100 DLN 40 16 36 23 / 0 0 10 30 HVR 44 31 37 30 / 0 0 10 30 LWT 40 29 41 32 / 0 0 10 30 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 8 AM Friday to 5 AM MST Sunday for East Glacier Park Region-Southern Rocky Mountain Front. High Wind Watch from Friday evening through Saturday evening for Cascade County below 5000ft-Eastern Glacier, Western Toole, and Central Pondera-Judith Basin County and Judith Gap-Northern High Plains. Winter Storm Watch from late Saturday night through Monday afternoon for Big Belt, Bridger and Castle Mountains-East Glacier Park Region-Elkhorn and Boulder Mountains-Gallatin and Madison County Mountains and Centennial Mountains-Little Belt and Highwood Mountains-Northwest Beaverhead County-Snowy and Judith Mountains-Southern Rocky Mountain Front-Upper Blackfoot and MacDonald Pass. Winter Weather Advisory from 5 PM Friday to 5 AM MST Sunday for Gallatin and Madison County Mountains and Centennial Mountains. High Wind Watch from Friday afternoon through Saturday afternoon for Madison River Valley. Winter Storm Warning from 8 PM Friday to 5 AM MST Sunday for Northwest Beaverhead County. && http://www.weather.gov/greatfalls
Nearby
High Wind Warnings in Montana, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.